Puerto Rico, 2014Hail and Damaging Wind in Puerto Rico, September 12, 2014
September 12, 2014 · NWS SJU · 2 events in 2 counties and zones
A TUTT low across the western Atlantic just north of the region affected the area producing some showers and thunderstorms. A weak tropical wave continued moving westward and away of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A TUTT low across the western Atlantic just north of the region affected the area producing some showers and thunderstorms. A weak tropical wave continued moving westward and away of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 12, 2:37 PM AST, 17 minutes earlier.
Area forecast discussion, Sep 12, 2:37 PM AST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
237 PM AST FRI SEP 12 2014
.SYNOPSIS...TUTT LOW ACROSS THE WESTERN ATLANTIC JUST NORTH OF REGION
WILL CONTINUE CLOSE TO THE REGION FOR THE NEXT COUPLE OF DAYS. WEAK
TROPICAL WAVE WILL CONTINUE TO MOVE WESTWARD AND AWAY FROM THE
REGION TONIGHT. SAHARAN AIR LAYER WILL ENCOMPASS THE REGION TONIGHT
AND SATURDAY.
&&
.DISCUSSION...CLEAR TO PARTLY CLOUDY SKIES WITH LIMITED SHOWER
ACTIVITY WAS DETECTED OVER THE FORECAST AREA SO FAR THIS AFTERNOON.
DOPPLER WEATHER RADAR DETECTED ONLY FEW SHOWERS ACROSS NORTH CENTRAL
AND NORTHWEST SECTIONS OF PUERTO RICO. HOWEVER...UNDER AN EAST
SOUTHEAST WIND FLOW SOME SHOWERS ARE STILL EXPECTED TO DEVELOP
ACROSS NORTHWEST PUERTO RICO DURING THE REST OF THE AFTERNOON. AN
UPPER LEVEL LOW JUST NORTH NORTHEAST OF PUERTO RICO WILL REMAINS
AS THE MAIN WEATHER FEATURE ACROSS THE LOCAL ISLANDS FOR THE NEXT
COUPLE OF DAYS. HOWEVER THE LIMITED MOISTURE CONTENT OF THE
ATMOSPHERE IN COMBINATION WITH THE SAHARAN DUST IS EXPECTED TO
INHIBIT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION FOR THE NEXT COUPLE OF DAYS.
&&
.AVIATION...MOSTLY VFR CONDITIONS AND ISOLATED SHRA WITH BRIEF
PERIODS MVFR POSSIBLE ARE EXPECTED TONIGHT. SHRA/TSRA LIKELY FOR
TJBQ AND TJMZ UNTIL 12/22Z AS DEVELOPMENT OCCURS OVER WESTERN PR.
LATEST TJSJ SOUNDING INDICATED AN EAST SOUTHEAST WIND FLOW UP TO
20 KNOTS ALL THE WAY FROM THE SURFACE TO 20K FEET...BECOMING FROM
THE NORTHWEST AND STRONGER ABOVE 30K FEET.
&&
.MARINE...TRADES WILL STRENGTHEN THROUGH SATURDAY UP TO 20 KT THEN
WEAKEN THROUGH MID NEXT WEEK. EAST SWELLS ASSOCIATED WITH TS
EDOUARD ARE EXPECTED TO ARRIVE TUE AND WILL RAISE SEAS TO 5-6 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 89 79 90 / 20 20 30 30
STT 79 89 80 90 / 20 20 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
71/72
Hazardous weather outlook, Sep 12, 6:01 AM AST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
601 AM AST FRI SEP 12 2014
AMZ710>745-PRZ001>013-131015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
601 AM AST FRI SEP 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-131015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
601 AM AST FRI SEP 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 12, 2:47 PM AST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
247 PM AST FRI SEP 12 2014
PRC003-011-117-121945-
ANASCO PR-RINCON PR-AGUADA PR-
247 PM AST FRI SEP 12 2014
AT 244 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF LUYANDO...OR ABOUT OVER AGUADA...
MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL CONTINUE
TO PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING...AND MAY CONTAIN
STRONG GUSTY WINDS AND SMALL HAIL.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
FC
Thunderstorm Wind, Aguadilla
- When
- September 12, 2:54 PM AST
- Where
- Aguadilla County, 2.94 mi ESE of Aguadilla to 2.51 mi SSW of Aguadilla
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 18.454, -67.078
Several trees and tree branches downed along road PR-2 between Aguada and Aguadilla municipalities.
Hail, Utuado
- When
- September 12, 3:55 PM AST
- Where
- Utuado County, 5.89 mi WNW of Utuado to 7.67 mi WNW of Utuado
- Measured
- 0.5 in hail
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 18.292, -66.787
Hail was reported in Barrio Angeles El Corcho sector.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Texas, September 12, 2014$257,000 · 10 events
- Flash Flood and Flood in North Carolina, September 12 to 13, 2014$110,000 · 2 events
- Flash Flooding in Alabama, September 12, 20144 events
- Flooding in North Carolina, September 12, 20143 events
- Flooding in North Carolina, September 12, 20143 events
- Flash Flood in Georgia, September 12, 2014$1,000 · 1 event
- Flash Flood in Texas, September 12, 2014$500 · 1 event
- Funnel Cloud in Texas, September 12, 20141 event
- Wildfire in California, September 12 to 13, 2014$5,000 · 1 event
- Flash Flood in Louisiana, September 12, 20141 event
- Waterspout in Gulf of Mexico, September 12, 20141 event
- Flash Flood in New Mexico, September 12, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541037, 541043.